How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45938
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

My scalp is itchy and I have redness all over my eyes, face,

Resolved Question:

My scalp is itchy and I have redness all over my eyes, face, neck and chest area. My eyes keep swelling up. It all started when I bought a new perfume months ago. I only used it twice and started with all these symptoms. Now everything appears to irritate my skin. Years ago I has skin patch tests and I was allergic to perfume, lanolin etc. I am currently using No.7 products without lanolin. limonene appears to be in most of the products these days. I cant seem to reduce the redness and all my face, neck and chest are very painful, dry and red. What can I do? I am going on holiday on Sunday and I am not sure if I will be able to wear sun screen on these parts. I am also using Nizoral  shampoo.

Submitted: 3 years ago.
Category: Medical
Expert:  Shantal-Mod replied 3 years ago.
Hello,

I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.

I wonder whether you're ok with continuing to wait for an answer. If you are, please let me know and I will continue my search. If not, feel free to let me know and I will cancel this question for you.

Thank you,

Shantal
Expert:  Dr. David replied 3 years ago.
This is Dr. David

sounds like the perfume might have reactivated allergic skin reaction or sensitive skin issues.

you can try over the counter treatments for skin allergies like oral benadryl antihistamine which can help decrease allergic reactions. also they make benadryl antihistamine cream which you can try yourself. also there is 1% hydrocortisone cream which you can try for a short period of time to see if this helps.

I would not use the hydrocortisone cream for more than 1-2 weeks without a doctor's supervision as long term use can cause thinning of the skin

it would bel best for you to see an skin doctor again before your trip to get your skin checked.

and you should be able to use skin sun block on your trip. you don't want another sun burn on top of an allergic skin reaction you are having

let me know if you have other questions.
Customer: replied 3 years ago.

Your answer was not very useful Dr.David as I had ready told you I was taking antihistamines and applying Betnovate cream. I also told you that I thought the perfume had started it off so I did not find the information you gave me very helpful.

Expert:  Dr. David replied 3 years ago.
I am sorry.

is the betnovate and antihistamin cream helping?

have you tried the antihistamine cream?

which antihistamine are you using?
Customer: replied 3 years ago.

I am taking Piriton(Chlorphenamine maleate) every for hours.


Also using Doublebase Gel


My GP has just prescribed Steroids 30mgs per day for five days starting today. I just hope they help as nothing else appears to be helping.


I have been referred to a Dermatologist

Expert:  Dr. David replied 3 years ago.
that is good you have been refered to a derm

the steroids will definitely help decrease the inflammatory allergic reaction.

hopefully this will help you on your trip

make sure you take your steroids first thing in the morning with food in your stomach

and you should make sure you taper off of the 30mg dose

you don't want to stop prednisone 30mg cold turkey.

talk to your doctor about a taper schedule after the 30mg so you don't go into adrenal insufficiency

make sure you don't over eat when you are on steroids, they will increase your hunger

and you can get short termpered on them as well.
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45938
Experience: Board Certified Physician
Dr. David and 4 other Medical Specialists are ready to help you